Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 147, NWS New York, NY

August 25, 2008Suffolk County, New York

NWS New York, NY issued this severe thunderstorm warning at Aug 25, 2008, 6:05 PM EDT for Suffolk County, New York. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2008, 6:05 PM EDT (22:05 UTC)
Expired
Aug 25, 2008, 6:30 PM EDT
In force
25 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 52 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 6:05 PM EDTTSTM WND DMGSouthampton, NYWIRES DOWN ON FLYING POINT RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2008-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2008-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 252205
SVROKX
NYC103-252230-
/O.NEW.KOKX.SV.W.0147.080825T2205Z-080825T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
605 PM EDT MON AUG 25 2008

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SUFFOLK COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 630 PM EDT...

* AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SOUTHAMPTON...AND MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRIDGEHAMPTON BY 610 PM...
  EAST HAMPTON BY 630 PM...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4096 7213 4092 7222 4092 7225 4089 7230
      4089 7233 4086 7241 4086 7242 4095 7243
      4099 7205 4098 7205
TIME...MOT...LOC 2205Z 280DEG 9KT 4089 7232

$$
1 follow-up statement
000 
WWUS51 KOKX 252223
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
623 PM EDT MON AUG 25 2008

NYC103-252231-
/O.EXP.KOKX.SV.W.0147.000000T0000Z-080825T2230Z/
SUFFOLK NY-
621 PM EDT MON AUG 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SUFFOLK COUNTY WILL
EXPIRE AT 630 PM EDT...

THE STORM IS MOVING OFFSHORE...THEREFORE THE SEVERE THUNDERSTORM 
WARNING WILL BE ALLOWED TO EXPIRE AT 630 PM. 

LAT...LON 4096 7213 4092 7222 4092 7225 4089 7230
      4089 7233 4086 7241 4086 7242 4095 7243
      4099 7205 4098 7205
TIME...MOT...LOC 2221Z 280DEG 9KT 4088 7227

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 4:03 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Aug 25, 4:03 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
403 PM EDT MON AUG 25 2008

.SYNOPSIS...
A STRONG COLD FRONT MOVES THROUGH THE TRI-STATE AREA LATE THIS
AFTERNOON INTO THIS EVENING...FOLLOWED BY STRONG HIGH PRESSURE
FOR THE MID WEEK PERIOD. THE HIGH DRIFTS OFFSHORE LATE IN THE WEEK
AS A WAVE OF LOW PRESSURE ALONG A FRONTAL BOUNDARY APPROACHES FROM
THE SOUTHWEST.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
COLD FRONT PUSHING TOWARDS NY/NJ METRO WILL SLOWLY MOVE ACROSS
THE AREA REST OF THE AFTERNOON AND THIS EVENING. MODEST PRE-
FRONTAL INSTABILITY AND AN UPPER LEVEL JET STREAK SLIDING OVER
LI...HAS ALLOWED FOR NUMEROUS SHOWERS AND TSTMS TO DEVELOP OVER
CONN. STRENGTHENING UNI-DIRECTIONAL VERTICAL WIND SHEAR WILL ALLOW
FOR SOME ORGANIZATION OF CONVECTION THE REST OF THIS AFTERNOON
ACROSS SE CONN AND EASTERN LI...WITH A FEW STRONG STORMS AND AN
ISOLATED SEVERE STORM POSSIBLE THROUGH EARLY THIS EVENING...BEFORE
INSTABILITY WANES.

OTHERWISE...AMPLIFYING UPPER TROUGH DIGS THROUGH NORTHERN NEW ENGLAND
TONIGHT...WITH COLD FRONT PUSHING OFFSHORE BY AROUND 10 PM. THIS
SHOULD BRING AN END TO ANY SHOWER AND THUNDERSTORM ACTIVITY
ACROSS EASTERN LI/SE CONN. STRONG COLD ADVECTION AND GUSTY NORTH
WINDS IN WAKE OF COLD FRONT...CONTINUING THROUGH THE OVERNIGHT
AHEAD OF STRONG CANADIAN HIGH BUILDING SE THROUGH THE EASTERN
GREAT LAKES.

TEMPS FALLING SEVERAL DEGREES BELOW SEASONABLE IN CAA...50S
ACROSS MUCH OF THE AREA...LOWER 60S NY/NJ METRO...A FEW UPPER 40S
POSSIBLE ACROSS FAR INTERIOR.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
QUIET THROUGH THE PERIOD AS PATTERN BECOMES BLOCKED. UPPER LOW
DEVELOPS AT BASE OF UPPER TROUGH OFF MAINE COAST ON TUES...AND THEN
REMAIN RATHER STATIONARY ACROSS GEORGES BANK. MEANWHILE...HIGH
AMPLITUDE UPPER RIDGE GRADUALLY WORKS EAST THROUGH THE GREAT
LAKES...WITH HEIGHTS SLOWLY BUILDING OVER THE REGION.

SURFACE HIGH PRESSURE GRADUALLY BUILDS FROM EASTERN GREAT LAKES INTO
THE REGION TUES INTO EARLY WED...AND THEN OVER THE REGION WED
THROUGH THURS.

UNSEASONABLY COOL WEATHER IS FORECAST FOR TUE AND WED. SUNSHINE WILL
BE ABUNDANT AND THE AIRMASS WILL BE DRY WITH DEWPOINTS DROPPING INTO
THE 40S. CONDITIONS WILL BE MORE TYPICAL OF MID SEPTEMBER.

MOSTLY SUNNY ON TUE...JUST A BIT OF HIGH/MID CLOUDS ON BACKSIDE OF
UPPER LOW. PREDOMINANTLY NORTHERLY FLOW...WITH 850 HPA TEMPS AROUND
8 TO 10C...HIGHS WILL GENERALLY BE IN THE MID TO UPPER 70S. COOLEST
TEMPS ACROSS NORTHERN AND EASTERN AREAS. WITH OFFSHORE
FLOW...SEABREEZE DEVELOPMENT WILL LIKELY BE INHIBITED OR NOT UNTIL LATE
IN THE DAY ACROSS IMMEDIATE COASTAL AREAS.

TEMPS FALL SEVERAL DEGREES BELOW SEASONABLE TUES NIGHT...WITH MAINLY
50S ACROSS THE REGION...AND MID TO UPPER 40S BY WED MORNING ACROSS
NORTHERN VALLEYS AND PINE BARRENS. AROUND 60 NY/NJ METRO.

HIGH PRES OVER THE REGION ON WED WITH MOSTLY SUNNY SKIES...WITH
LIGHT NE FLOW BECOMING ONSHORE IN THE AFTERNOON. MIXING LIKELY
LIMITED TO AROUND 900 HPA WITH STRONG SUBSIDENCE INVERSION...WITH
HIGHS LIKELY RUNNING IN THE MID TO UPPER 70S ONCE AGAIN.
AFTERNOON SEABREEZES EXPECTED WITH WEAK FLOW.

UNSEASONABLY CHILLY NIGHT WED NIGHT AGAIN WITH GOOD RADIATIONAL
COOLING CONDS...40S AGAIN POSSIBLE IN INTERIOR VALLEYS AND PINE
BARRENS.

HIGH PRESSURE AXIS SURFACE/ALOFT GRADUALLY SLIDES EAST OF THE REGION
THURS. THIS WILL ALLOW FOR RETURN FLOW TO BEGIN DEVELOPING AND
APPROACH OF FRONTAL SYSTEM (WITH REMNANT MOISTURE OF TROPICAL
SYSTEM FAYE) THROUGH OHIO VALLEY. INCREASING HIGH/MID CLOUDS IN
RESPONSE THURS AFT. AIRMASS MODERATES FURTHER AS WELL...WITH HIGH
IN THE UPPER 70S/AROUND 80. AFTERNOON SEABREEZES EXPECTED WITH
WEAK FLOW.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
12Z GFS AND 00Z ECMWF LOOK VERY SIMILAR TO YESTERDAY...HOWEVER IT
NOW APPEARS THAT ANY AFFECTS FROM THE REMNANTS OF FAY WILL BE
MINIMAL.

BLOCKING CUTOFF SOUTH OF NOVA SCOTIA WILL KEEP THE REMNANTS OF FAY
MAINLY TO OUR WEST ALTHOUGH CANT COMPLETELY RULE OUT A FEW SHOWERS
MAKING IT INTO WESTERN PARTS OF THE CWA...AS IT MERGES WITH A WARM
FRONT ASSOCIATED WITH LOW PRESSURE MOVING ACROSS SOUTH CENTRAL
CANADA. HE OFFSHORE SYSTEM DOES NOT LOOK LIKE IT WILL BE CLOSE
ENOUGH TO THROW BACK SOME PRECIP INTO EASTERN PORTIONS OF THE
AREA...PERHAPS MAYBE JUST SOME HIGH CLOUDS.

UPPER LOW BEGINS TO LIFT INTO THE CANADIAN MARITIMES ON FRI AS THE
BERMUDA HIGH RE-ESTABLISHES ITSELF. GFS IS ABOUT 12 HOURS SLOWER
THAN THE EC WITH TIMING OF THE COLD FRONT SAT NIGHT...BUT AS HPC
NOTED...IT IS HARD TO ARGUE FOR A FAST OR SLOW SOLUTION WITH NO
STABLE ANOMALY CENTER IN THE SUBTROPICS OR MID-LATITUDES...SO HAVE
GENERALLY FOLLOWED THEIR GUIDANCE AND SPLIT THE DIFFERENCE. KEEPING
CHC POPS CONFINED TO THE SAT AFTN/SAT NIGHT PERIOD AS THIS APPEARS
TO BE THE BEST CHC FOR PRECIP...BUT ON THE LOW END TO ACCOUNT FOR
TIMING DIFFERENCES.

STRICTLY USED GMOS BEHIND THE FRONT LATER SUN THROUGH MON AS THE 00Z
EC WAS CURVING GUSTAV TO THE NORTH IN THE ATLANTIC WHICH IS NOT
PREFERRED BY TPC AND WOULD EVENTUALLY INFLUENCE WINDS.

TEMPERATURES WILL REMAIN SLIGHTLY COOLER THAN NORMAL THROUGH THE
PERIOD.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
COLD FRONT PASSING ACROSS METRO TERMINALS (KEWR/KLGA/KTEB/KJFK)
THIS AFTERNOON...AND INSTABILITY CU AND AC ACCOMPANIES THIS FRONT. A
FEW SHOWERS AND TSTMS POSSIBLE...BUT NOT CONFIDENT ANY PARTICULAR
TERMINAL WILL OBSERVE TSTMS. OF COURSE IN ANY TSTM...MVFR
CONDITIONS POSSIBLE. OTHERWISE VFR ANTICIPATED. FRONT CLEARS NYC
METRO TERMINALS BY 22Z AND EXPECT A WIND SHIFT TO TRUE
NORTHWEST...THEN NORTH AS THE EVENING PROGRESSES. SOME GUSTS
POSSIBLE ACROSS NYC TERMINALS SUCH AS KJFK/KLGA/KEWR WHERE BEST
SFC HEATING RESIDES. FRONT WILL TAKE SEVERAL HOURS LONGER TO CLEAR
KGON/KISP. SW FLOW IN THE MEANTIME.

SKIES CLEAR THIS EVENING AND WINDS BEGIN TO ABATE AFTER MIDNIGHT
FROM THE NORTH. MAINLY CLEAR SKIES TUESDAY MORNING WITH NORTHERLY
WINDS AROUND 10 KTS.

OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...HIGH PRESSURE BUILDS IN AND
DOMINATES AREA WEATHER INTO FRIDAY. EXPECT VFR CEILINGS AND
VISIBILITIES. POSSIBLE SUB-VFR SATURDAY AS HIGH PRESSURE RIDGE
BREAKS DOWN.

&&

.MARINE...
A COLD FRONT WILL CROSS THE WATERS BY THIS EVENING. A FEW SHOWERS
AND TSTMS ARE POSSIBLE INTO THIS EVENING...ESPECIALLY EASTERN
WATERS. PRESSURE GRADIENT TIGHTENS SOMEWHAT BEHIND THE FRONT...AND A
COLD AIR PUSH WILL RESULT IN NORTHERLY WINDS...WITH GUSTS UP TO 25
KTS LATER TONIGHT INTO TUE MORNING...MAINLY ACROSS OCEAN WATERS.
OTHERWISE...HIGH PRESSURE BUILDS IN THROUGH THE MID WEEK PERIOD WITH
RATHER TRANQUIL WINDS AND SEAS ANTICIPATED.

(THU NIGHT THROUGH SAT)
WINDS/SEAS ARE EXPECTED TO REMAIN BELOW SCA LEVELS THROUGH THE
REMAINDER OF THE PERIOD. HIGH PRESSURE OVER THE NE WILL KEEP
RELATIVELY LIGHT WINDS ACROSS THE WATERS THROUGH FRI. MOISTURE FROM
REMNANTS OF FAY MAY TRIGGER A FEW SHOWERS ACROSS WESTERN MARINE
ZONES ON FRI...BUT BETTER PRECIP CHANCES SHOULD HOLD OFF UNTIL SAT
AFTN/SAT NIGHT WITH THE PASSAGE OF A COLD FRONT. FOLLOWED WAVEWATCH
CLOSELY AS IT SEEMED REASONABLE.

&&

.HYDROLOGY...
GENERALLY LESS THAN A TENTH OF AN INCH RAINFALL WITH THE COLD
FRONTAL PASSAGE ACROSS CONN AND LI REST OF THIS
AFTERNOON/EVENING...LOCALLY 1/2 TO 1 INCH IN THUNDERSTORM
ACTIVITY. OTHERWISE DRY THROUGH MUCH OF THE WEEK. NO HYDROLOGIC
PROBLEMS ARE EXPECTED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM TO 8 AM EDT TUESDAY FOR ANZ350-
     353-355.

&&

SYNOPSIS...NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...AL
AVIATION...PW
MARINE...AL/PW
HYDROLOGY...NV
Hazardous weather outlook, Aug 25, 4:35 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
435 PM EDT MON AUG 25 2008

ANZ335-338-345-350-353-355-CTZ005-009-NJZ002>006-011-NYZ067>077-
262045-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
435 PM EDT MON AUG 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ006>008-010>012-NYZ078>081-262045-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
435 PM EDT MON AUG 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THE REST OF THIS
AFTERNOON INTO EARLY THIS EVENING AHEAD OF AN APPROACHING STRONG
COLD FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THE REST OF THIS AFTERNOON INTO
EARLY THIS EVENING.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-262045-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
435 PM EDT MON AUG 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE THE REST OF
THIS AFTERNOON INTO EARLY THIS EVENING AHEAD OF AN APPROACHING
STRONG COLD FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THE REST OF THIS AFTERNOON INTO
EARLY THIS EVENING.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Aug 25, 2:57 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
257 PM EDT MON AUG 25 2008

CTZ006-007-010-011-252000-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW
HAVEN-
257 PM EDT MON AUG 25 2008

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL NEW HAVEN AND MIDDLESEX
COUNTIES...

AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BEACON FALLS...OR NEAR NAUGATUCK...AND
MOVING EAST AT 24 MPH.

OCCASIONAL CLOUD TO GROUND LIGHTNING...HEAVY RAIN...SMALL HAIL...AND
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

NV
Special weather statement, Aug 25, 3:59 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
359 PM EDT MON AUG 25 2008

CTZ007-008-010>012-252100-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN
NEW HAVEN-SOUTHERN NEW LONDON-
359 PM EDT MON AUG 25 2008

...STRONG THUNDERSTORMS WILL IMPACT MIDDLESEX...SOUTHEASTERN NEW
HAVEN AND SOUTHWESTERN NEW LONDON COUNTIES...

AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
A LINE OF STRONG THUNDERSTORM FROM MIDDLETOWN TO NEW HAVEN...MOVING
EAST AT 22 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...SMALL HAIL...AND
WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

IN ADDITION RAINFALL RATES OF UP TO ONE INCH AN HOUR ARE OCCURRING
WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

NV
Special weather statement, Aug 25, 5:02 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
502 PM EDT MON AUG 25 2008

CTZ008-012-252145-
NORTHERN NEW LONDON-SOUTHERN NEW LONDON-
502 PM EDT MON AUG 25 2008

...STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN NEW LONDON COUNTY...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GALES FERRY...OR NEAR NEW LONDON...AND
MOVING EAST AT 21 MPH.

THIS STORM WILL BE...
  NEAR LEDYARD CENTER BY 510 PM.
  4 MILES NORTH OF MYSTIC BY 520 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH
AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
Special weather statement, Aug 25, 5:19 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
519 PM EDT MON AUG 25 2008

NYZ077>081-252215-
NASSAU-NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST
SUFFOLK-SOUTHWEST SUFFOLK-
519 PM EDT MON AUG 25 2008

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN NASSAU AND SUFFOLK
COUNTIES...

AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NOYACK TO GILGO
STATE PARK...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF SAG
HARBOR TO LINDENHURST...AND MOVING EAST AT 10 MPH.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE
PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE
AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

BAS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 3:12 PM EDTSmall Craft AdvisoryOKX16 hr
Aug 25, 6:04 PM EDTSpecial Marine WarningOKX26 min
Aug 25, 6:30 PM EDTSpecial Marine WarningOKX45 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.